Kentucky, 2004

Flood in Kentucky, February 6 to 15, 2004

February 6 to 15, 2004 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 3:45 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 6, 3:45 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CST FRI FEB 6 2004

.DISCUSSION...

MINOR FORECAST CONCERNS IN THROUGH SAT ARE WITH CHANCES/AMOUNTS OF
LIGHT WINTER PRECIP.

MODELS IN GOOD AGREEMENT WITH OVERALL SYNOPTIC AND MESOSCALE
PATTERNS THROUGH THIS WEEKEND. FAIRLY STRONG SHORT WAVE DIGGING IN
ON THE WEST SIDE OF H50 LONGWAVE TROF OVER THE CENTRAL PLAINS THIS
MORNING WILL HELP TO EJECT THE ENTIRE SYSTEM EASTWARD ONCE IT ROUNDS
THE BASE OF THE UPPER TROF THIS AFTERNOON. THOUGH UPPER SYSTEM SEEMS
FAIRLY STRONG...LACK OF OVERALL MOISTURE IS LIMITING FACTOR WITH
THIS SYSTEM.

ETA PROGGED SOUNDINGS INDICATE LOW LEVEL MOISTURE INCREASING AHEAD
OF THE UPPER TROF THIS AFTERNOON...BUT MOISTURE IS LIMITED TO BELOW
700 MB IN TEMPS NOT VERY SUITABLE (A BIT TOO WARM) FOR ICE CRYSTAL
NUCLEATION. THEREFORE...WILL INTRODUCE CHANCE OF DRIZZLE THIS
AFTERNOON MOST AREAS EVEN THOUGH THE ENTIRE AIR COLUMN (EXCEPT RIGHT
AT THE SURFACE) WILL BE BELOW FREEZING. COULD BE SOME LIGHT FREEZING
DRIZZLE IN SOME AREAS...ESPECIALLY NORTH/WEST...WHERE AFTERNOON
SURFACE TEMPS COULD BE AT OR BELOW FREEZING. MOISTURE THEN DEEPENS
SOMEWHAT TONIGHT...AND TEMPS IN THE CLOUD BEARING LAYER FALL BELOW
-10C. THIS WILL BRING BETTER CHC OF ICE CRYSTALS AND LIGHT SNOW.
THOUGH CHANCES ARE PRETTY GOOD OF SEEING LIGHT SNOW TONIGHT/SAT
MORNING...OVERALL AMOUNTS LOOK LIKE LESS THAN AN INCH EVEN IN
MOISTURE FAVORED AREAS OF IL AND SW INDIANA.

ON SATURDAY...SECOND SHORT WAVE DIVES SOUTHEAST ON THE HEELS OF THE
FIRST SHORT WAVE...BUT THE DEEPEST MOISTURE SHOULD PASS TO THE
NORTH/EAST OF OUR AREA. STILL WILL BE ENOUGH TO MENTION SOME LIGHT
SNOW SHOWERS OR FLURRIES EAST OF THE MISSISSIPPI RIVER.

CHILLY HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY NIGHT AND
SUNDAY. IF SKIES CLEAR SAT NIGHT AND WINDS DIE OFF AFTER MIDNIGHT AS
EXPECTED...WILL LIKELY SEE TEMPS DOWN INTO THE TEENS MOST AREAS. MAY
EVEN BE COLDER IN AREAS THAT RECEIVE A LIGHT COATING OF SNOW EARLY
THIS WEEKEND.

NO MAJOR PLANS TO CHANGE MUCH IN THE EXTENDED FORECAST. TOO MUCH
UNCERTAINTY ON MOVEMENT OF LOW PRESSURE ACROSS THE SOUTHEAST U.S.
MONDAY NIGHT AND TUESDAY TO MAKE MUCH OF A CHANGE AT THIS TIME. IF
CURRENT GFS MODEL IS CLOSE TO REALITY...MOST OF THE SIGNIFICANT
PRECIP WOULD PASS US BY TO THE SOUTH.

WILL SPLIT ANY MINOR DIFFERENCES BETWEEN MOS TEMP GUIDANCE THROUGH
THE WEEKEND...BUT WILL LEAN TOWARD THE COOLER MAV NUMBERS SUNDAY
NIGHT AS SKIES CLEAR AND HIGH PRESSURE MOVES OVERHEAD.

&&

.PAH...NONE.

&&

MEFFERT
Hazardous weather outlook, Feb 6, 4:46 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CST FRI FEB 6 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-071100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
446 AM CST FRI FEB 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING DRIZZLE AND LIGHT SNOW WILL BE POSSIBLE LATER THIS
AFTERNOON AND TONIGHT. THOUGH PRECIPITATION WILL BE VERY LIGHT...SOME
ROADWAYS MAY BECOME SLICK AS TEMPERATURES FALL BELOW FREEZING LATE
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LIGHT SNOW SATURDAY...AND THEN A CHANCE OF RAIN
OR SNOW TUESDAY AND WEDNESDAY. AT THIS TIME...ANY SNOW ACCUMULATIONS
APPEAR TO BE MINOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
February 6, 8:00 AM CST to February 15, 7:00 PM CST
Where
Muhlenberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

The Green River rose above flood stage at the Paradise plant near Central City. The flooding was minor, with a crest about 5 feet above flood stage on the 10th. Bottomland and surrounding low-lying areas were affected, including dormant farmland.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383715.